Fentanyl reaction

New Topic Post Reply Printable Version
[ << Previous Thread | Next Thread >> ]

melliflious
Regular Member


Date Joined Dec 2009
Total Posts : 79
   Posted 1/25/2010 11:01 AM (GMT -7)   
Hey all. I got put in the 25/hour dose last week, and am now on my second patch. Anytime my stomach gets empty I'm getting sick to my stomach, but hey that's just a good excuse to eat more. I amm, however a little worried. I put my second patch on yesterday at 3 in the afternoon. By 10, I was uncomfortably warm, to the point where I changed clothes. My heart was racing, and I was jittery, like I'd just downed three cans of Mt Dew. I'm really reasly worried, beacsw this is the first med we have found that actually works. It cuts my baseline to a 3/10, and I haven't been there in a LONG time. Should I just try to stick it out, see if after a few more cycles it goes away? I called my pharmacist and yhey said to call my doctor, but I'm in New York packing up my stuff, and we drive back this weekend so I won't be able to get in to my doctor until Monday. Any advice?

Hope everyone had a good weekend!
Jenna
Pain Issue: Sub-scapular bursitis, scapular dyskinesia, nerve damage down left arm, shoulder and neck
Treatment: PT, Tens Unit, Tramadol, Flector Patches and a semester off of school!

“Pain is temporary. It may last a minute, or an hour, or a day, or a year, but eventually it will subside and something else will take its place. If I quit, however, it lasts forever.” - Lance Armstrong


skeye
Veteran Member


Date Joined Mar 2008
Total Posts : 2976
   Posted 1/25/2010 11:07 AM (GMT -7)   
Hi Jenna,

You might want to give your doctor a call & talk with him/her over the phone. If he/she wants you to be seen, you can always go to the ER in New York.

hugs,
Skeye

Chutz
Veteran Member


Date Joined Jan 2005
Total Posts : 9090
   Posted 1/25/2010 2:02 PM (GMT -7)   
I would agree with skeye. At least ask to talk to the doc. Let the receptionist know that you are out of town and need advice before continuing. Or maybe the nurse would talk to you but one way or the other if you want some peace of mind he's the one to talk to.

Chutz
"Knowledge is knowing that a tomato is a fruit, but Wisdom is knowing not to put it in a fruit salad."

(\_/)
(o.o)
(> <) Co-Moderator Fibromyalgia & Chronic Pain Forums
Fibromyalgia, PTSD, UC, Diabetic on insulin, collapsed disk, arthritis scattered around and a few other delights.


Alcie
Veteran Member


Date Joined Oct 2009
Total Posts : 4646
   Posted 1/26/2010 7:19 PM (GMT -7)   
Nausea with fentanyl is a common reaction. Maybe they'll give you some Zofran for that.
Alcie
 
 


merrygirl
Veteran Member


Date Joined Jun 2007
Total Posts : 702
   Posted 1/27/2010 8:45 AM (GMT -7)   
did you go in the hot tub or take a real hot shower? how often are you changing the patch?
Chronic Lyme Disease
Fibromyalgia

Chronic fatigue syndrome

Polycystic Ovarian Syndrome

Sleep Apnea

Hypothyroidism

Adrenal Fatigue

Type 2 Diabetes


melliflious
Regular Member


Date Joined Dec 2009
Total Posts : 79
   Posted 1/27/2010 8:56 AM (GMT -7)   
No, I've been real careful about heat sources. Had to get taken to the er, hadn't been able to keep anything down for three days. I've been changing the patch on time like scheduled. I've got a call into my doc trying to see about some ideas for the nausea. They gave me some zofran at the hospital, and it stopped the actual vomiting but not the whole feeling like I need to. needless to say, I'm a little apprehensive about this whole two day drive :(
Pain Issue: Sub-scapular bursitis, scapular dyskinesia, nerve damage down left arm, shoulder and neck
Treatment: PT, Tens Unit, Tramadol, Flector Patches and a semester off of school!

“Pain is temporary. It may last a minute, or an hour, or a day, or a year, but eventually it will subside and something else will take its place. If I quit, however, it lasts forever.” - Lance Armstrong


mrsm123
Veteran Member


Date Joined Dec 2007
Total Posts : 1228
   Posted 1/28/2010 7:07 AM (GMT -7)   
The nausea side effect should lessen as your body adjusts to the fentanyl. If not, there are a couple of options, he can reduce the amount of the patch dosage to 12.5, and let your body adjust to that dose and then slowly increase it to the 25mcg/hr patch. Or he can prescribe some phenerghan or similar type of medication to help with the nausea. I had a similar problem on Opana and had to take phenerghan with each dose, in order to be able to keep the nausea down.
Sandi
PLIF/TLIF Fusion w/Instrumentation L4-5 Spondololysthesis L4-5.Laminectomies L4-5, foraminal stenosis L3-4, L4-5, L5-S1, herniations L3-4, L4-5, L5-S1, central canal stenosis L3-4, L4-5 and L5-S1
POST OP CES 3/30-06
Neurogenic Bladder and Bowel, bilateral numbness legs and feet
Revision for failed Back surgery, pseudoarthrosis L4-5, hemilaminectomies L3-4, L4-5, L5-S1, bmp added to revision fusion, replaced two bent screws that were reversing out of vertebrae - August 2, 2007
On going back pain and neuropathic pain, failed back surgery, consult for scs, decided not to do that at this point.
Adhesive Arachnoiditis also......just what I didn't need..9/08- adding bilateral ulnar neuropathy with severe compression to the mix. They want me to see a surgeon for ulnar nerve surgery, but I'm not biting.
I've seen enough surgeons over the last few years.
Avascular necrosis of left wrist- maybe hips too


kimber9807
Regular Member


Date Joined Jan 2010
Total Posts : 492
   Posted 1/30/2010 10:34 AM (GMT -7)   
Hope your feeling better. I take zofran for my naseau and vomiting because of my gallbladder. I find zofran works better than phenegran. My zofran lasts me 8 hours. Good Luck.
im dxed with  herniated discs,fibromylagia , scolosis,ddd,athritis, spinal stenosis ,gerd,gastric ulcer,gastroparesis and aslo gallbladder disease aka biliary colic.
 
meds:bentyl,zofran aciphex ,ambien and  trazodone.


ace lungger
Regular Member


Date Joined Dec 2008
Total Posts : 94
   Posted 1/30/2010 4:18 PM (GMT -7)   
Hi Mell,
 I am a little confused on your dosage? I was on the fent patch for 16 months, and none of mine was by the hour, it was 3 days, I started at 25mg and ended on the 100mg. Everyone has a different case, but I try and warn everyone that Fentanyl patch should be the last straw!! The low dose didn't do anything and the 100mg patch was good for 2 days but didn't help the pain on the third day. When I was on the 100mg patch my wife, my brother, my father, and my best friend, all wanted to have me put away!! I don't remember much about the 16 months I was on it! I hate that!!!
This is just my thoughts, if you have any other pain meds you can take, I think you would be better off!
One more thing, my Drugest realy tried to talk me out of going on the patch (Wished I would of Listen to him)!!!
I wish you well and I will pray for you.
ACE

skeye
Veteran Member


Date Joined Mar 2008
Total Posts : 2976
   Posted 1/30/2010 9:55 PM (GMT -7)   
Jenna,

I hope you are feeling better & have/had a safe drive home!

hugs,
Skeye
New Topic Post Reply Printable Version
Forum Information
Currently it is Sunday, December 04, 2016 3:19 PM (GMT -7)
There are a total of 2,732,714 posts in 301,046 threads.
View Active Threads


Who's Online
This forum has 151202 registered members. Please welcome our newest member, Ed Ski.
318 Guest(s), 9 Registered Member(s) are currently online.  Details
notsosicklygirl, compiler, mrs. george, dbwilco, Ed Ski, Myself 09, Kristvet86, AmethystQueen, multifacetedme


Follow HealingWell.com on Facebook  Follow HealingWell.com on Twitter  Follow HealingWell.com on Pinterest
Advertisement
Advertisement

©1996-2016 HealingWell.com LLC  All rights reserved.

Advertise | Privacy Policy & Disclaimer